MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSPHERE XL 7MMX14CM

MEDOS INTERNATIONAL SARL MICRUSPHERE XL 7MMX14CM
Catalog Number SSR10071420
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The phone and email address of the initial reporter are not available.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).[conclusion]: the healthcare professional reported that the 7mm x 14cm micrusphere xl 10 coil (ssr10071420 / p11270) could not be advanced into the microcatheter.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 7mm x 14cm micrusphere xl 10 coil was received contained in a pouch.The device underwent visual inspection.The hub was observed without any damage.The device positioning unit (dpu) was observed kinked at.5 cm, 29.5 cm, 46.7 cm, and 93 cm from the proximal end.The coil introducer was kinked and partially unzipped.The resheathing tool was without any damage.The returned device underwent microscopic inspection.The v-notch was observed to be in good condition.The resistance heating (rh) and the articulation joint were outside the coil introducer and were observed to be in good condition; the rh showed no evidence of being heated.The embolic coil was observed to be in stretched condition and was tangled with the introducer.Functional testing was performed on the device.The embolic coil was retracted until it was inside the coil introducer.Then it was advanced, and a slight resistance/friction was experienced when the embolic coil was advanced out of the introducer.The resistance/friction experienced during the advancement of the embolic coil could be due to the stretched condition of the coil.The customer reported issue that the 7mm x 14cm micrusphere xl 10 coil was impeded in the coil introducer and could not be advanced into the microcatheter was not confirmed; during functional testing on the returned device, the embolic coil was able to advance out of the introducer even when there was a slight resistance/friction encountered during the coil advancement.A review of manufacturing documentation associated with this lot (p11270) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.The coil stretched condition was not originally reported in the complaint, however, there were kinks that were observed on the dpu of the returned device, which suggest that excessive force may have been inadvertently applied during the handling of the device; this may also have caused the coil to become stretched.The exact cause of the stretched coil cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 7mm x 14cm micrusphere xl 10 coil left the manufacturing facility with the embolic coil in a stretched condition as was observed on the embolic coil of the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 7mm x 14cm micrusphere xl 10 coil (ssr10071420 / p11270) could not be advanced into the microcatheter.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned for evaluation which revealed that the 7mm x 14cm micrusphere xl 10 coil was in a stretched condition.Based on the product analysis completed on 5/24/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
MICRUSPHERE XL 7MMX14CM
Common Device Name
MICRUSPHERE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8642749
Report Number3008114965-2019-01035
Device Sequence Number2354704
Product Code KRD
UDI-Device Identifier00878528009825
UDI-Public00878528009825
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K032872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberSSR10071420
Device Lot NumberP11270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/24/2019
Initial Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1